Top
20
Doctor insights on: Phenylpropanolamine And Chlorpheniamine

Share
Dr. Tanya Russo
12 doctors shared insights

Phenylpropanolamine And Chlorpheniamine (Overview)

Phenylpropanolamine|chlorpheniamine is a cough suppressant which is a kind of antihistamine type drug (common cold or symptom drug).


1

1
Are pheniramine maleate and chlorpheniramine maleate the same?

Are pheniramine maleate and chlorpheniramine maleate the same?

antihistamines: Both pheniramine and chlorpheniramine are 1st-generation antihistamines and both tend to be more sedating than drugs such as allegra, Claritin (loratadine) and zyrtec. ...Read more

Dr. Tanya Russo
12 doctors shared insights

Phenylpropanolamine And Chlorpheniamine (Overview)

Phenylpropanolamine|chlorpheniamine is a cough suppressant which is a kind of antihistamine type drug (common cold or symptom drug).


2

2
Is phenylephrine the equivalent to phenylpropanolamine?

Is phenylephrine the equivalent to phenylpropanolamine?

Similar but not same: Both are decongestants. Ppa, however, was removed from market due to effects on blood pressure & association with hemorrhagic strokes. Phenylephrine is deemed less hazardous, but caution should still be exercised when administered to a person with hypertension. ...Read more

3

3
Are fexofenadine HCl and diphenhydramine HCl the same?

Are fexofenadine HCl and diphenhydramine HCl the same?

No: Benadryl (diphenhydramine) is a short-acting antihistamine and is more likely to make you sleepy when used. Fexofenadine is a second-generation, non-sedating antihistamine which should have more lasting effects, closer to 24 hours, and is less likely to make you sleepy. ...Read more

5

5
Chlorpheniramine maleate or allegra (fexofenadine) which is safer?

Both: Antihistamines are extremely safe. Any antihistamine can cause drowsiness, but second-generation antihistamines are much less likely to do so. Drowsiness with chlorpheniramine is the biggest side effect to watch for, between these two meds. ...Read more

7

7
Can you take aspirin with the anti-histamine chlorpheniramine maleate?

Can you take aspirin with the anti-histamine chlorpheniramine maleate?

Yes: These two drugs have no cross over and will neither enhance or interfere with each others activity. They are both over the counter, inexpensive and surprisingly effective. ...Read more

8

8
Can I take zinc, loratadine, acetaminophen, dextromethorana hydrobromide, doxylamine succinate, & phenylephrine hci of Together to fight my cold? Basically is that combo safe

Can I take zinc, loratadine,  acetaminophen, dextromethorana hydrobromide, doxylamine succinate, & phenylephrine hci of
Together to fight my cold? Basically is that combo safe

Take off loratadine : Or the doxylamine, both are antihistamines and would interact. If you have high blood pressure, you want to avoid the phenylepherine. Otherwise, rest and fluids, would help, good luck with fighting your cold symptoms ...Read more

10

10
Is diphenhydramine hydrochloride and doxylamine succinate ok together?

Is diphenhydramine hydrochloride and doxylamine succinate ok together?

Caution Required: Both drugs have similar "mechanisms of action." therefore, the effects they produce are "additive" and, in theory, can pile up to create more effects than would be predicted if each drug were taken by itself...Almost as if 1+1=3! both drugs produce sedation and have anti-histamine properties. So, excessive sleepiness or agitation can happen. Be cautious..Speak to your provider or pharmacist! ...Read more

See 1 more doctor answer
12

12
Can clemastine and phenylpropanolamine be bought otc?

Can clemastine and phenylpropanolamine be bought otc?

No: Phenylpropanolamine is no longer available on the us market. Products that once contained it have been reformulated with an alternate decongestant. Tavist-d would be such a product. ...Read more

13

13
Is zyrtec or polaramine (dexchlorpheniramine maleate) stronger?

Is zyrtec or polaramine (dexchlorpheniramine maleate) stronger?

Zyrtec (cetirizine): Polaramine (dexchlorpheniramine maleate) (dexchlorpheniramine) is an older antihistamine that is not used as often due to dosing every 8 hours and side effects (impaired driving ability). Effectiveness of polaramine (dexchlorpheniramine maleate) was similar to Claritin (loratadine) while a study in healthy adults showed zyrtec (cetirizine) to be a better antihistamine than polaramine (dexchlorpheniramine maleate). Go to: http://www.Ncbi.Nlm.Nih.Gov/pubmed/2972549. ...Read more

See 1 more doctor answer
14

14
Are allegra d and Benadryl (diphenhydramine) the same?

Antihistamine differ: They are not. Both are over the counter antihistamines. The similarity ends there. Allegra d contains Pseudoephedrine as a decongestant and fexofenadine as an antihistamine. Fexofenadine is non-drowsy. Benadryl is also an antihistamine called diphenhydramine. It is also the active ingredient in most otc sleeping pills and can be very sedating. ...Read more

See 1 more doctor answer
15

15
Can taking the OTC chlorpheniramine maleate (antihistamine) make you sweaty?

Can taking the OTC chlorpheniramine maleate (antihistamine) make you sweaty?

Possible, unlikely: It can cause you to be sweaty, but this would be unlikely. ...Read more

16

16
What is Benadryl (diphenhydramine) (and also the anti-histamine doxylamine succinate, both sleeping aids)?

What is Benadryl (diphenhydramine) (and also the anti-histamine doxylamine succinate, both sleeping aids)?

Antihistamines: Benadryl (diphenhydramine) and doxylamine are antihistamines. Histamine is a chemical made in the brain which keeps you alert, so antihistamines cause the opposite effects- sedation. But they are not good as long term sleep aids. Besides improving your sleep hygiene, it may be a good idea to see a sleep medicine specialist to get to the bottom of your trouble sleeping. ...Read more

17

17
Can you take Claritin (loratadine) and chlorpheniramine together?

Can you take Claritin (loratadine) and chlorpheniramine together?

Antihistamines: They are both antihistamines, so i wouldn't take them together. They both act similarly, so their effect would be too much together. Wait until one wears off before trying the other, about 24 hours or so. ...Read more

See 1 more doctor answer
19

19
Can Claritin (loratadine) liquid medicine and Benedryl cream be used together?

Can Claritin (loratadine) liquid medicine and Benedryl cream be used together?

Yes: The bendryl will not be absorbed much. However you need to clear this with your pediarician ...Read more

20

20
Which promethazine pills contain ephedrine (ephedrine sulfate)?

Which promethazine pills contain ephedrine (ephedrine sulfate)?

None that I know of: Firstly, ephedrine (ephedrine sulfate) is no longer available in the US market, because of serious side effects - elevated pulse, blood pressure and risk of stroke. Same is true with PPA (phenylpropanolamine), a similar decongestant. Am not aware of any combination medications currently available. In the 1950s the combination was used in the treatment of allergies. There may still be combination products in Canada. ...Read more

Dr. Lawrence Kessler
1 doctor shared a insight

Naldecon (Definition)

Naldecon is a decongestant which is a kind of antihistamine type drug (common ...Read more


Dr. Jan Lei Iwata
3 doctors shared insights

Omade (Definition)

Omade is a decongestant which is a kind of antihistamine type drug (common ...Read more